Disabled people
If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Medications

LorraLorra Member Posts: 5 Connected
edited October 2019 in Disabled people
Hi I'm lorra  I have lower back pain intense. At moment I'm having trouble with L2 L3 L4 L5 S1. Discs. I have a weight that feels like heavy on my bladder. I'm looking at more surgery. I don't really want as iv had2fusions and a procedure that didn't work at all. I had been on morphine for a year and a half. Oramorph too. I'm in a scooter to get around.. I can barely walk. Since coming off morphine. Tablets. Iv had nothing else to take.. I feel like I would go back on morphine. To help me with the pain. It messes with my head and thinking and I had lots of water retention. I know that's daft. To use morphine again. I'm lost really I'm waiting to see a neurologist. I'm not sure I want to as I thought neurologist were for your head. Can anyone tell me if the neurologist is helpful to them and I need meds. Help too

Replies

  • paffuto10paffuto10 Member Posts: 388 Pioneering
    Hi @Lorra :)

    Sorry to hear you're in so much pain. 

    I'm waiting to see neurologist too and like you I'm not really sure why. 
    My Uro Gynae consultant has referred me. I have a lot of pressure down below too, in vagina, bowel and bladder. 

    Consultant says I have radiation damage which has caused something called neuropathy. 

    I also have the disc problems too but not as many as you. I fully sympathise, it's awful being in pain all the time. 

    At the moment I am taking a painkiller called Zydol which helps with my arthritic hips but not much with the pressure down below. 

    Have you tried that one? I think it's an opiate and doc says I must be careful only to take on worst days because it can be addictive. 
  • chiariedschiarieds Member Posts: 7,938 Disability Gamechanger
    Hi @Lorra - It's nice to meet you, 'tho I'm very sorry to read about your pain.

    May I just say that the word 'neurology' can be broken down into 2 Greek words 'neuron' and 'logia,' the first meaning 'nerve' & the second 'study of' so therefore 'the study of nerves.' This covers both the brain (central nervous system) & the nerves coming down your spine & radiating to all parts of your body (peripheral nervous system). Your neurologist will be looking at the latter, not your brain.

    I hope whilst you're waiting to see this neurologist you might see your GP to see if they can better help you with pain medication. Please know, I do understand a little what you are going through, as I used to have Fentanyl (morphine) patches for years, but, because they caused me drenching sweats several times a day, I decided to come off them very gradually. I also used Oromorph for when the pain worsened, but found it mainly unhelpful. Doctors now think that morphine should only be used for a short time, as it's been found to not help those with a chronic, ongoing pain.

    I am sorry to read you have not been given other medication to try, rather than be left with nothing, which must be so very difficult. You certainly do need help with this. My current GP increased other medication I took to help with my neurological pain instead. I do hope seeing your GP may prove helpful; there are other avenues to explore.

    Hi again @paffuto10 - I'm sorry you too are facing such problems. 'Neuropathy' literally means 'suffering; a disorder/disease of your nerves,' so a neurologist I hope may also help you. I am in pain as soon as I stand & sitting worsens this as I have neuropathic pain, in my case of 'central' origin, as it's a problem from my brain.

    I wish I could have found something for the arthritic pain I also have, which apparently is difficult to control in those with my disorder. My GP tried me on many.....they either had no effect; lowered my blood pressure, so I was as dizzy as a coot; had me dashing to the toilet, or gave me horrific, vivid hallucinations (Tramadol, a strong opiate, which is the active ingredient in 'Zydol')!

    As you can see Lorra, we're all so different, what pain medication helps one person, may not help another. There are also other resources to explore, often in tandem with pain meds. I use exercise, distraction, relaxation, mindfulness & visualisations. It's sometimes worth looking at different things to see what may also help with chronic pain.

    I hope I have helped, rather than confuse, & hope too that you get the help you need. My best wishes.

     


  • paffuto10paffuto10 Member Posts: 388 Pioneering
    @chiarieds

    Hi there  :)

    Thanks for that post, very interesting and helpful. 
  • LorraLorra Member Posts: 5 Connected
    paffuto10 said:
    Hi @Lorra :)

    Sorry to hear you're in so much pain. 

    I'm waiting to see neurologist too and like you I'm not really sure why. 
    My Uro Gynae consultant has referred me. I have a lot of pressure down below too, in vagina, bowel and bladder. 

    Consultant says I have radiation damage which has caused something called neuropathy. 

    I also have the disc problems too but not as many as you. I fully sympathise, it's awful being in pain all the time. 

    At the moment I am taking a painkiller called Zydol which helps with my arthritic hips but not much with the pressure down below. 

    Have you tried that one? I think it's an opiate and doc says I must be careful only to take on worst days because it can be addictive. 

  • LorraLorra Member Posts: 5 Connected
    @paffuto10   hi is like too thankyou so much for your help at times my central nervous system is like a akward feeling . like im going to lose something down below. I will take and write/ down . what you have told me thankyou. at times I feel like im the only person with this problem. im not. bye for know. 
Sign in or join us to comment.